Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 13, 2019Catoosa County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 13, 2019, 4:16 PM EDT for Catoosa County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2019, 4:16 PM EDT (20:16 UTC)
Expired
Jul 13, 2019, 5:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA

County Catoosa County, GA

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1568 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS82 KFFC 132016
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Sat Jul 13 2019
 
GAZ001>003-132100-
Catoosa GA-Walker GA-Dade GA-
416 PM EDT Sat Jul 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 500 PM
EDT...

At 416 PM EDT...a line of strong thunderstorms was along a line
extending from New England to near Cooper Heights...and moving
northeast at 5 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Chattanooga  Valley, New England,
Morganville, Hooker, Cooper Heights and Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3497 8505 3475 8533 3487 8553 3498 8549
      3499 8511
TIME...MOT...LOC 2016Z 225DEG 6KT 3489 8547 3480 8533 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:05 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 13, 3:05 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
305 PM EDT Sat Jul 13 2019

.SHORT TERM /Tonight through Sunday Night/...

Moist tropical airmass with tall skinny CAPE allowing for scattered
showers/storms this afternoon into evening with enhanced moisture
bands well east of the landfalling TS Barry centered over the LA
coast. High PWATs near 2 inches will allow for very efficient
rainfall with any convection, which has trended close to the main hi-
res consensus as a zone across the northeast half of the CWA pushing
NEWD. The area farther south across central GA had earlier
cloud/shower coverage and less available conditional instability
with the solar sheltering so has overall more isolated/diminished
coverage, though development could quickly regenerate given this
environment. Should see an overall lull in precip overnight.

For Sunday, thermal profiles indicating some drier low/mid levels
resulting in some lower PWATs and expected less overall coverage of
showers/storms, though will carry generally chance pops for
diurnally enhanced convection.

Near normal temps thru fcst period.

Baker

&&

.LONG TERM /Monday through Saturday/...

No major changes made to the extended forecast. The long term
portion of the forecast begins with what will most likely be
Tropical Depression Barry inland to our west. As Barry continues to
progress inland, high pressure builds over the rest of the
southeastern states and the remnants of Barry are expected to track
over the high pressure before becoming swept up into the westerly
flow north of the local forecast area. The primary impacts from the
storm are still expected to be west of the area, but with tropical
moisture overspreading the local area and PW values around 2 inches
at times, showers and thunderstorms will be possible through the
extended with periods of heavy rain possible at times. Increased
moisture across the area will also help to enhance coverage of
showers and thunderstorms across the area through the extended. QPF
values over the next 7 days are around a quarter of an inch to about
2 inches, with the highest amounts across northern Georgia. Locally
higher amounts will be possible.

Temperatures through the extended are expected to be in the 80s to
the 90s across the area, with a warming trend as we approach next
weekend. Overnight low temperatures will be on a warming trend as
well but overall will be in the mid 60s to mid 70s, up to about 7
degrees above average.

Reaves/01

&&

.AVIATION...
18Z Update...
Area of SHRA/TSRA with greater coverage close to the northern
sites this afternoon with possible associated MVFR cigs/vsbys
(might be an hour or two later for southern sites). Precip
tapering off overnight and lingering alto deck then again
SHRA/TSRA chances for Sunday afternoon but expected less overall
coverage than today. CSG could have morning MVFR vsbys with BR or
FG. Winds mainly on west side 7-10 kts, light to calm overnight,
then 4-6 kts Sunday. Higher VRB gusts possible with any TSRA.

//ATL Confidence...18Z Update...
Medium on overall precip coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  89  71  91 /  60  30  20  20
Atlanta         73  89  73  89 /  50  30  20  30
Blairsville     66  81  65  83 /  60  50  30  30
Cartersville    71  87  71  90 /  60  40  30  30
Columbus        74  92  74  92 /  40  40  20  30
Gainesville     71  86  72  88 /  60  40  20  30
Macon           73  93  73  94 /  40  30  20  20
Rome            71  89  71  89 /  60  40  30  30
Peachtree City  72  90  72  90 /  50  30  20  30
Vidalia         74  94  74  96 /  40  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Reaves/01
AVIATION...Baker
Hazardous weather outlook, Jul 13, 11:21 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1121 AM EDT Sat Jul 13 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1121 AM EDT Sat Jul 13 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms can be expected, especially during the
afternoon and evening hours. Some strong thunderstorms will be
possible. The main hazards will be strong wind gusts, heavy
rainfall, and frequent lightning. Heavy rainfall could lead to
localized flooding in flood prone areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms can be expected each day with
the greatest thunderstorm chances during the afternoon and
evening hours. Strong to isolated severe storms will be possible
and could produce strong gusty winds, frequent lightning and
heavy rainfall. Heavy rainfall could lead to localized flooding
in flood prone areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight, but spotters
are encouraged to report any wind damage, heavy rainfall or
flooding.

In the hours before

Special weather statement, Jul 13, 3:22 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Sat Jul 13 2019

GAZ006-131945-
Fannin GA-
322 PM EDT Sat Jul 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FANNIN COUNTY UNTIL
345 PM EDT...

At 321 PM EDT...a strong thunderstorm was near Epworth, or near Blue
Ridge...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Blue Ridge, Morganton, Loving, Mineral Bluff and Epworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3485 8420 3487 8438 3495 8439 3499 8433
      3499 8423
TIME...MOT...LOC 1921Z 261DEG 12KT 3492 8434

WIND...40MPH
Special weather statement, Jul 13, 3:28 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT Sat Jul 13 2019

GAZ013-021-132000-
Cherokee GA-Pickens GA-
328 PM EDT Sat Jul 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND
SOUTHEASTERN PICKENS COUNTIES UNTIL 400 PM EDT...

At 328 PM EDT...a strong thunderstorm was over Nelson, or 7 miles
south of Jasper...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ball Ground, Nelson and Reavis Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3435 8426 3433 8441 3438 8442 3446 8426
TIME...MOT...LOC 1928Z 258DEG 12KT 3437 8438

WIND...40MPH
Special weather statement, Jul 13, 3:45 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Sat Jul 13 2019

GAZ013-014-132015-
Dawson GA-Pickens GA-
345 PM EDT Sat Jul 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON AND NORTHEASTERN
PICKENS COUNTIES UNTIL 415 PM EDT...

At 345 PM EDT...a strong thunderstorm was over Lake Tamarack, or near
Jasper...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jasper and Lake Tamarack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3444 8439 3450 8442 3457 8431 3446 8425
TIME...MOT...LOC 1945Z 248DEG 11KT 3447 8437

WIND...40MPH
Special weather statement, Jul 13, 3:48 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Sat Jul 13 2019

GAZ025-034>037-132015-
Jackson GA-Barrow GA-Gwinnett GA-Clarke GA-Oconee GA-
348 PM EDT Sat Jul 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...BARROW...
EASTERN GWINNETT...WESTERN CLARKE AND NORTHWESTERN OCONEE COUNTIES
UNTIL 415 PM EDT...

At 348 PM EDT...a line of strong thunderstorms was along a line
extending from Bear Creek Reservoir to Lawrenceville...and moving
east at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Lawrenceville, Winder, Auburn, Dacula, Grayson, Statham, Arcade,
Bogart, Bethlehem, Carl, Athens-Clarke County, Bear Creek Reservoir,
Fort Yargo State Park, County Line, Harbin and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3407 8351 3394 8347 3391 8378 3393 8380
      3390 8383 3389 8397 3403 8401
TIME...MOT...LOC 1948Z 276DEG 19KT 3400 8353 3397 8397
Special weather statement, Jul 13, 3:51 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Sat Jul 13 2019

GAZ005-012-132015-
Gordon GA-Murray GA-
351 PM EDT Sat Jul 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GORDON AND
SOUTHWESTERN MURRAY COUNTIES UNTIL 415 PM EDT...

At 351 PM EDT...a strong thunderstorm was over Audubon, or 10 miles
northeast of Calhoun...moving northeast at 25 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Calhoun, Resaca, Carters, Ramhurst, Oakman, Fort Mountain State Park,
Redbud, Nickelsville, North Georgia Speedway and Audubon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3456 8466 3447 8493 3460 8501 3462 8498
      3462 8493 3463 8493 3463 8491 3465 8492
      3479 8467
TIME...MOT...LOC 1951Z 236DEG 22KT 3460 8480
Special weather statement, Jul 13, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Sat Jul 13 2019

GAZ001>003-132100-
Catoosa GA-Walker GA-Dade GA-
416 PM EDT Sat Jul 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 500 PM
EDT...

At 416 PM EDT...a line of strong thunderstorms was along a line
extending from New England to near Cooper Heights...and moving
northeast at 5 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Chattanooga  Valley, New England,
Morganville, Hooker, Cooper Heights and Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3497 8505 3475 8533 3487 8553 3498 8549
      3499 8511
TIME...MOT...LOC 2016Z 225DEG 6KT 3489 8547 3480 8533

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:48 PM EDTSpecial Weather StatementFFCBartow27 min
Jul 12, 9:14 PM EDTSpecial Weather StatementFFCBartow31 min
Jul 12, 10:43 PM EDTSpecial Weather StatementFFCForsyth32 min
Jul 12, 11:17 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Hall28 min
Jul 12, 11:59 PM EDTSpecial Weather StatementFFCDawson, Lumpkin31 min
Jul 13, 3:07 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 13, 3:14 PM EDTSpecial Weather StatementFFCGwinnett31 min
Jul 13, 3:19 PM EDTSpecial Weather StatementFFCGordon26 min
Jul 13, 3:22 PM EDTSpecial Weather StatementFFCFannin23 min
Jul 13, 3:28 PM EDTSpecial Weather StatementFFCPickens32 min
Jul 13, 3:45 PM EDTSpecial Weather StatementFFCPickens30 min
Jul 13, 3:48 PM EDTSpecial Weather StatementFFCBarrow27 min
Jul 13, 3:51 PM EDTSpecial Weather StatementFFCGordon24 min
Jul 13, 4:18 PM EDTSpecial Weather StatementFFCClarke27 min
Jul 13, 4:20 PM EDTSpecial Weather StatementFFCMurray, Whitfield40 min
Jul 13, 4:32 PM EDTSpecial Weather StatementFFCOglethorpe43 min
Jul 13, 5:05 PM EDTSpecial Weather StatementFFCUnion25 min
Jul 13, 5:14 PM EDTSpecial Weather StatementFFCCherokee31 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.